Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 10, NWS Hastings, NE

May 12, 20116 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this wind advisory at May 12, 2011, 11:49 PM CDT for 6 counties in Kansas; 24 counties in Nebraska. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 12, 2011, 11:49 PM CDT (04:49 UTC)
Expired
May 13, 2011, 3:56 AM CDT
In force
4 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS73 KGID 130449
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1149 PM CDT THU MAY 12 2011

...WIND ADVISORY IN EFFECT THROUGH 8 AM CDT FRIDAY MORNING...

.STRONG NORTHERLY WINDS BEHIND AN AREA OF LOW PRESSURE ENTERING
NORTHERN MISSOURI WILL CONTINUE ACROSS THE FORECAST AREA THROUGH
THE EARLY MORNING HOURS FRIDAY. AS A RESULT...SUSTAINED WINDS OF
25 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH...ARE EXPECTED ACROSS
PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS
OVERNIGHT.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131300-
/O.NEW.KGID.WI.Y.0010.110513T0449Z-110513T1300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1149 PM CDT THU MAY 12 2011

...WIND ADVISORY IN EFFECT UNTIL 8 AM CDT FRIDAY...

* STRONG NORTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTH
  CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH AT LEAST 8 AM
  CDT FRIDAY MORNING.

* SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS TO AS HIGH AS 45
  MPH...ARE EXPECTED OVERNIGHT.

* LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS SHOULD BE
  SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. IF
  DRIVING...KEEP A FIRM GRIP ON THE WHEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI/JCB
1 follow-up statement
784 
WWUS73 KGID 130856
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
356 AM CDT FRI MAY 13 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131000-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-110513T1300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
356 AM CDT FRI MAY 13 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WHILE BREEZY NORTHERLY WINDS WILL CONTINUE ACROSS MUCH OF SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGHOUT THE
DAY...WIDESPREAD SUSTAINED WINDS OF 30 MPH OR GREATER NOT
EXPECTED...AND THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ROSSI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 12, 11:39 PM CDT, 10 minutes earlier.

Area forecast discussion, May 12, 11:39 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1139 PM CDT THU MAY 12 2011

.UPDATE...SENT AN ADDITIONAL UPDATE TO FORECAST TO INCLUDE WIND
ADVISORY ACROSS THE ENTIRE FORECAST AREA AS WE ARE SEEING SEVERAL
OBSERVATION SITES BEHIND THE DEPARTING AREA OF LOW PRESSURE WITH
SUSTAINED WINDS OVER 30 MPH THIS EVENING. DECIDED TO ISSUE THROUGH
8 AM TOMORROW MORNING AS PRESSURE GRADIENT RELAXES A BIT DURING
MORNING HOURS...BUT WILL STILL LIKELY BE A BREEZY AND COOL FRIDAY
AS SUSTAINED NORTHERLY WINDS OF 20 TO 25 MPH ARE EXPECTED
THROUGHOUT THE DAY.

&&

.PREV DISCUSSION... /ISSUED 1040 PM CDT THU MAY 12 2011/

UPDATE...SENT AN UPDATE TO THE FORECAST TO REFLECT EXPIRATION OF
TORNADO WATCH AT 10 PM CDT FOR REMAINING COUNTIES...AS WELL AS
REDUCED CHANCE OF THUNDERSTORMS OVERNIGHT AS MOST OF THE
PRECIPITATION HAS TRANSITIONED OVER TO MAINLY RAIN SHOWERS THIS
EVENING...PERSISTING MAINLY ACROSS THE NORTHEASTERN PORTIONS OF
THE FORECAST AREA AT THIS TIME. NO OTHER CHANGES NECESSARY IN
UPDATE.

PREV DISCUSSION... /ISSUED 828 PM CDT THU MAY 12 2011/

DISCUSSION...UPDATED THE FORECAST THIS EVENING TO REMOVE THE
TORNADO WATCH FROM OUR KS COUNTIES. LEFT OUR WESTERN COUNTIES
IN...BUT THESE AREAS ARE LEFT WITH PERHAPS SOME HAIL THREAT AND
THAT IS ABOUT IT. EVEN THE TORNADO THREAT IN THE EAST HAS GREATLY
DIMINISHED AS THE BOUNDARY HAS HEADED EAST. I TOUCHED UP SOME
ELEMENTS OF THE FORECAST THIS EVENING SUCH AS
TEMPERATURE...DEWPOINT...SKY COVER AND ALSO INCLUDED SOME ISOLATED
THUNDER FOR THE OVERNIGHT...HOWEVER THIS APPEARS TO DIMINISH AS
THE OVERNIGHT DRAWS ON WITH QUICKLY DECREASING SUPPORT.

PREV DISCUSSION... /ISSUED 703 PM CDT THU MAY 12 2011/

AVIATION...00Z KGRI TAF. COMPLICATED FORECAST AS CEILINGS ARE
CHAOTIC DIRECTLY BEHIND A COLD FRONT THAT PASSED THROUGH.
EVENTUALLY...CEILINGS SHOULD SETTLE INTO THE IFR RANGE WITHIN
STRATUS WITH LIGHT RAIN EXPECTED FOR MUCH OF THE REST OF THE
EVENING INTO THE OVERNIGHT AS AN MID-LEVEL LOW CHURNS TO THE EAST
ACROSS NORTHERN KANSAS. THUNDERSTORM ACTIVITY SHOULD WANE BY LATE
EVENING AS INSTABILITY DECREASES AFTER SUNSET. WIND SHOULD BE
STIFF FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT...WITH THE
CEILING RISING TO THE LOWER END OF VFR BY FRIDAY AFTERNOON. I AM
MORE SLUGGISH WITH IMPROVING CONDITIONS THAN MODELS ARE
SHOWING...SINCE MODELS HAVE PERSISTENTLY BEEN TOO FAST WITH MOVING
THE MID-LEVEL LOW TO THE EAST.

PREV DISCUSSION... /ISSUED 509 PM CDT THU MAY 12 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER
DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD.

A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE
INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR
LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A
QUASI-STATIONARY BOUNDARY. WILL BE EASY TO GET HAIL AS WET BULB
AND FREEZING LEVELS ARE PARTICULARLY LOW.

A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST
BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE
NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY
IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR
PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND
FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN
THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE
BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN
BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A
SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING
NORTH OUT OF  KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL.
ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING
EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH
SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM
THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT
SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES
ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS
FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF
PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF
MODELS.

IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND
WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS
IT MOVES EAST.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH
PRECIPITATION CHANCES.

LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE
OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND
EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO
AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH
DAKOTA.  THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE
OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE
OTHER SYSTEM PUSHES EAST.  THERE REMAIN SOME SLIGHT DIFFERENCES
BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY
ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF
PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS
OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE
REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME
HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS.
KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE
PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM
THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND
IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH.

AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN
ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING
UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE
MIDWEST/EAST COAST AND THE PAC NW.  KEPT DRY FORECAST GOING WITH NO
NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY
WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO
HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH.

DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING
/TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A
TROUGH MOVING THROUGH THE ROCKIES.  ISENTROPIC LIFT INCREASING AHEAD
OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE
CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS.  HIGHS ARE EXPECTED TO
COOL BACK INTO THE 60S.

PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/

AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING
CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY
LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE
BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE
MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE
TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS
NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME
THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO
PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD
GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG
THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE
WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY
TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT
PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS
HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY
HAS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 8 AM CDT FRIDAY FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...WIND ADVISORY UNTIL 8 AM CDT FRIDAY FOR KSZ005>007-017>019.

&&

UPDATE...ROSSI
Hazardous weather outlook, May 12, 11:30 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT THU MAY 12 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140430-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1130 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A STRONG PRESSURE GRADIENT WILL GENERATE WINDY CONDITIONS ACROSS
THE ENTIRE OUTLOOK AREA OVERNIGHT. AS A RESULT...A WIND ADVISORY
IS NOW IN EFFECT THROUGH 8 AM CDT.

THERE WILL ALSO BE A CHANCE FOR A THUNDERSTORM ACROSS PORTIONS
OF GREELEY...NANCE...MERRICK...POLK AND YORK COUNTIES THROUGH THE
EARLY MORNING HOURS.

FINALLY...MINOR...MAINLY ROAD AND LOW LYING FLOODING...IS
EXPECTED TO CONTINUE ACROSS PORTIONS OF SHERMAN...HOWARD...
HALL...MERRICK...HAMILTON...POLK AND YORK COUNTIES...WHERE HEAVY
RAINFALL FELL THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. HOWEVER...SEVERE
WEATHER IS NOT EXPECTED AT THIS POINT IN TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Local storm report, May 12, 8:32 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             YORK                    40.87N 97.60W
05/12/2011  E1.00 INCH       YORK               NE   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL.

&&

FAY
Local storm report, May 12, 8:52 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
852 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             CAMBRIDGE               40.28N 100.17W
05/12/2011  E0.88 INCH       FURNAS             NE   TRAINED SPOTTER

0336 PM     HAIL             4 ENE HAZARD            41.11N 99.01W
05/12/2011  E0.75 INCH       SHERMAN            NE   NWS EMPLOYEE

0405 PM     TORNADO          3 NE RAVENNA            41.06N 98.87W
05/12/2011                   SHERMAN            NE   TRAINED SPOTTER

0407 PM     HAIL             6 WSW ROCKVILLE         41.09N 98.94W
05/12/2011  E1.00 INCH       SHERMAN            NE   NWS EMPLOYEE

0410 PM     HAIL             4 SW BENEDICT           40.97N 97.66W
05/12/2011  E1.25 INCH       YORK               NE   NWS EMPLOYEE

0424 PM     HAIL             ROCKVILLE               41.12N 98.83W
05/12/2011  E0.88 INCH       SHERMAN            NE   NWS EMPLOYEE

0428 PM     HAIL             2 W CHAPMAN             41.02N 98.20W
05/12/2011  E0.50 INCH       MERRICK            NE   TRAINED SPOTTER

            DIME SIZE HAIL

0428 PM     HAIL             2 SW ROCKVILLE          41.10N 98.86W
05/12/2011  E1.00 INCH       SHERMAN            NE   COUNTY OFFICIAL

0432 PM     HAIL             6 S ROCKVILLE           41.03N 98.83W
05/12/2011  E1.50 INCH       BUFFALO            NE   TRAINED SPOTTER

0440 PM     FUNNEL CLOUD     6 N MCCOOL JUNCTION     40.83N 97.60W
05/12/2011                   YORK               NE   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BY TRAINED SPOTTER 1 MILE EAST
            NORTH EAST OF KNOX, NEBRASKA.

0445 PM     FUNNEL CLOUD     5 SE BRADSHAW           40.83N 97.68W
05/12/2011                   YORK               NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD 5 MILES SOUTHEAST
            OF BRADSHAW, NEBRASKA.

0450 PM     TORNADO          8 S AURORA              40.75N 98.00W
05/12/2011                   HAMILTON           NE   PUBLIC

0451 PM     HAIL             3 NW GRAND ISLAND       40.95N 98.41W
05/12/2011  E0.75 INCH       HALL               NE   TRAINED SPOTTER

0452 PM     TORNADO          2 N BRADSHAW            40.91N 97.75W
05/12/2011                   YORK               NE   NWS EMPLOYEE

0452 PM     HAIL             RAVENNA                 41.03N 98.91W
05/12/2011  E1.00 INCH       BUFFALO            NE   PUBLIC

0455 PM     HAIL             RAVENNA                 41.03N 98.91W
05/12/2011  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

0457 PM     TORNADO          6 NNE HAMPTON           40.96N 97.84W
05/12/2011                   HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SMALL ROPE TORNADO.

0457 PM     HAIL             3 S STROMSBURG          41.07N 97.59W
05/12/2011  E0.50 INCH       POLK               NE   LAW ENFORCEMENT

0501 PM     HAIL             3 WSW MARQUETTE         40.99N 98.06W
05/12/2011  E0.50 INCH       HAMILTON           NE   NWS EMPLOYEE

0519 PM     HAIL             ST. LIBORY              41.08N 98.35W
05/12/2011  E1.00 INCH       HOWARD             NE   COUNTY OFFICIAL

0520 PM     HAIL             3 E POLK                41.08N 97.73W
05/12/2011  E1.00 INCH       POLK               NE   LAW ENFORCEMENT

            GROUND IS WHITE.

0525 PM     FUNNEL CLOUD     1 E AURORA              40.87N 97.98W
05/12/2011                   HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD 1 MILE EAST OF
            AURORA.

0537 PM     HAIL             7 SW CHAPMAN            40.95N 98.25W
05/12/2011  E1.00 INCH       MERRICK            NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

0543 PM     HAIL             3 NE GRAND ISLAND       40.95N 98.33W
05/12/2011  E0.88 INCH       HALL               NE   TRAINED SPOTTER

0605 PM     HAIL             GRAND ISLAND            40.92N 98.37W
05/12/2011  E0.50 INCH       HALL               NE   COUNTY OFFICIAL

            DEPUTY EMA REPORTS PEA AND DIME SIZE HAIL IN NORTHWEST
            GRAND ISLAND.

0630 PM     HAIL             5 W STROMSBURG          41.12N 97.69W
05/12/2011  E1.75 INCH       POLK               NE   EMERGENCY MNGR

            QUARTER TO GOLFBALL HAIL FOR FIFTEEN MINUTES FROM 630 TO
            645 PM CDT.

0655 PM     FUNNEL CLOUD     1 NW STROMSBURG         41.13N 97.60W
05/12/2011                   POLK               NE   TRAINED SPOTTER

            SPOTTERS SEE TWO FUNNELS.

0658 PM     FLASH FLOOD      3 E HORDVILLE           41.08N 97.83W
05/12/2011                   HAMILTON           NE   COUNTY OFFICIAL

            FIRE DEPARTMENT REPORTING WATER OVER THE ROAD ON HIWAY 66
            3 MILES EAST OF HORDVILLE.

0712 PM     HAIL             FAIRMONT                40.64N 97.58W
05/12/2011  E1.00 INCH       FILLMORE           NE   LAW ENFORCEMENT

0723 PM     HAIL             3 S MCCOOL JUNCTION     40.70N 97.60W
05/12/2011  E0.88 INCH       YORK               NE   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO
            TWO INCHES OF ACCUMULATION.

0730 PM     HAIL             2 N FAIRMONT            40.66N 97.58W
05/12/2011  E1.50 INCH       FILLMORE           NE   TRAINED SPOTTER

0730 PM     HAIL             YORK                    40.87N 97.60W
05/12/2011  E1.00 INCH       YORK               NE   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL.

0735 PM     HAIL             S EXETER                40.64N 97.45W
05/12/2011  E3.00 INCH       FILLMORE           NE   COUNTY OFFICIAL

            FILLMORE COUNTY EMERGENCY MANAGER REPORTING 3 INCH HAIL
            ONE HALF MILE SOUTH OF EXETER.

0735 PM     HAIL             1 NW EXETER             40.65N 97.46W
05/12/2011  E1.50 INCH       FILLMORE           NE   TRAINED SPOTTER

0744 PM     HAIL             3 E BRADSHAW            40.88N 97.69W
05/12/2011  E1.50 INCH       YORK               NE   TRAINED SPOTTER

0753 PM     HAIL             OSCEOLA                 41.18N 97.55W
05/12/2011  E1.00 INCH       POLK               NE   CO-OP OBSERVER

            QUARTER SIZE HAIL COVERING THE GROUND.

0801 PM     HAIL             BENEDICT                41.01N 97.61W
05/12/2011  E0.50 INCH       YORK               NE   TRAINED SPOTTER

&&

FAY
Local storm report, May 12, 9:10 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
910 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          8 S AURORA              40.75N 98.00W
05/12/2011                   HAMILTON           NE   PUBLIC

&&

KING
Local storm report, May 12, 9:12 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             CAMBRIDGE               40.28N 100.17W
05/12/2011  E0.88 INCH       FURNAS             NE   TRAINED SPOTTER

0336 PM     HAIL             4 ENE HAZARD            41.11N 99.01W
05/12/2011  E0.75 INCH       SHERMAN            NE   NWS EMPLOYEE

0405 PM     TORNADO          3 NE RAVENNA            41.06N 98.87W
05/12/2011                   SHERMAN            NE   TRAINED SPOTTER

0407 PM     HAIL             6 WSW ROCKVILLE         41.09N 98.94W
05/12/2011  E1.00 INCH       SHERMAN            NE   NWS EMPLOYEE

0410 PM     HAIL             4 SW BENEDICT           40.97N 97.66W
05/12/2011  E1.25 INCH       YORK               NE   NWS EMPLOYEE

0424 PM     HAIL             ROCKVILLE               41.12N 98.83W
05/12/2011  E0.88 INCH       SHERMAN            NE   NWS EMPLOYEE

0428 PM     HAIL             2 SW ROCKVILLE          41.10N 98.86W
05/12/2011  E1.00 INCH       SHERMAN            NE   COUNTY OFFICIAL

0428 PM     HAIL             2 W CHAPMAN             41.02N 98.20W
05/12/2011  E0.50 INCH       MERRICK            NE   TRAINED SPOTTER

            DIME SIZE HAIL

0432 PM     HAIL             6 S ROCKVILLE           41.03N 98.83W
05/12/2011  E1.50 INCH       BUFFALO            NE   TRAINED SPOTTER

0440 PM     FUNNEL CLOUD     6 N MCCOOL JUNCTION     40.83N 97.60W
05/12/2011                   YORK               NE   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BY TRAINED SPOTTER 1 MILE EAST
            NORTH EAST OF KNOX, NEBRASKA.

0445 PM     FUNNEL CLOUD     5 SE BRADSHAW           40.83N 97.68W
05/12/2011                   YORK               NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD 5 MILES SOUTHEAST
            OF BRADSHAW, NEBRASKA.

0450 PM     TORNADO          8 S AURORA              40.75N 98.00W
05/12/2011                   HAMILTON           NE   PUBLIC

0450 PM     TORNADO          8 S AURORA              40.75N 98.00W
05/12/2011                   HAMILTON           NE   PUBLIC

0451 PM     HAIL             3 NW GRAND ISLAND       40.95N 98.41W
05/12/2011  E0.75 INCH       HALL               NE   TRAINED SPOTTER

0452 PM     TORNADO          2 N BRADSHAW            40.91N 97.75W
05/12/2011                   YORK               NE   NWS EMPLOYEE

0452 PM     HAIL             RAVENNA                 41.03N 98.91W
05/12/2011  E1.00 INCH       BUFFALO            NE   PUBLIC

0455 PM     HAIL             RAVENNA                 41.03N 98.91W
05/12/2011  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

0457 PM     TORNADO          6 NNE HAMPTON           40.96N 97.84W
05/12/2011                   HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SMALL ROPE TORNADO.

0457 PM     HAIL             3 S STROMSBURG          41.07N 97.59W
05/12/2011  E0.50 INCH       POLK               NE   LAW ENFORCEMENT

0501 PM     HAIL             3 WSW MARQUETTE         40.99N 98.06W
05/12/2011  E0.50 INCH       HAMILTON           NE   NWS EMPLOYEE

0519 PM     HAIL             ST. LIBORY              41.08N 98.35W
05/12/2011  E1.00 INCH       HOWARD             NE   COUNTY OFFICIAL

0520 PM     HAIL             3 E POLK                41.08N 97.73W
05/12/2011  E1.00 INCH       POLK               NE   LAW ENFORCEMENT

            GROUND IS WHITE.

0525 PM     FUNNEL CLOUD     1 E AURORA              40.87N 97.98W
05/12/2011                   HAMILTON           NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD 1 MILE EAST OF
            AURORA.

0537 PM     HAIL             7 SW CHAPMAN            40.95N 98.25W
05/12/2011  E1.00 INCH       MERRICK            NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

0543 PM     HAIL             3 NE GRAND ISLAND       40.95N 98.33W
05/12/2011  E0.88 INCH       HALL               NE   TRAINED SPOTTER

0605 PM     HAIL             GRAND ISLAND            40.92N 98.37W
05/12/2011  E0.50 INCH       HALL               NE   COUNTY OFFICIAL

            DEPUTY EMA REPORTS PEA AND DIME SIZE HAIL IN NORTHWEST
            GRAND ISLAND.

0630 PM     HAIL             5 W STROMSBURG          41.12N 97.69W
05/12/2011  E1.75 INCH       POLK               NE   EMERGENCY MNGR

            QUARTER TO GOLFBALL HAIL FOR FIFTEEN MINUTES FROM 630 TO
            645 PM CDT.

0655 PM     FUNNEL CLOUD     1 NW STROMSBURG         41.13N 97.60W
05/12/2011                   POLK               NE   TRAINED SPOTTER

            SPOTTERS SEE TWO FUNNELS.

0658 PM     FLASH FLOOD      3 E HORDVILLE           41.08N 97.83W
05/12/2011                   HAMILTON           NE   COUNTY OFFICIAL

            FIRE DEPARTMENT REPORTING WATER OVER THE ROAD ON HIWAY 66
            3 MILES EAST OF HORDVILLE.

0712 PM     HAIL             FAIRMONT                40.64N 97.58W
05/12/2011  E1.00 INCH       FILLMORE           NE   LAW ENFORCEMENT

0723 PM     HAIL             3 S MCCOOL JUNCTION     40.70N 97.60W
05/12/2011  E0.88 INCH       YORK               NE   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO
            TWO INCHES OF ACCUMULATION.

0730 PM     HAIL             2 N FAIRMONT            40.66N 97.58W
05/12/2011  E1.50 INCH       FILLMORE           NE   TRAINED SPOTTER

0730 PM     HAIL             YORK                    40.87N 97.60W
05/12/2011  E1.00 INCH       YORK               NE   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL.

0735 PM     HAIL             S EXETER                40.64N 97.45W
05/12/2011  E3.00 INCH       FILLMORE           NE   COUNTY OFFICIAL

            FILLMORE COUNTY EMERGENCY MANAGER REPORTING 3 INCH HAIL
            ONE HALF MILE SOUTH OF EXETER.

0735 PM     HAIL             1 NW EXETER             40.65N 97.46W
05/12/2011  E1.50 INCH       FILLMORE           NE   TRAINED SPOTTER

0744 PM     HAIL             3 E BRADSHAW            40.88N 97.69W
05/12/2011  E1.50 INCH       YORK               NE   TRAINED SPOTTER

0753 PM     HAIL             OSCEOLA                 41.18N 97.55W
05/12/2011  E1.00 INCH       POLK               NE   CO-OP OBSERVER

            QUARTER SIZE HAIL COVERING THE GROUND.

0801 PM     HAIL             BENEDICT                41.01N 97.61W
05/12/2011  E0.50 INCH       YORK               NE   TRAINED SPOTTER

&&

KING
Local storm report, May 12, 9:41 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            5 N GRAND ISLAND AIRPOR 41.04N 98.32W
05/12/2011                   HALL               NE   EMERGENCY MNGR

            FLOODING WAS REPORTED AT THE INTERSECTION OF THE SAINT
            PAUL AND LOUP RIVER ROADS.

&&

KING
Local storm report, May 12, 10:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLOOD            2 S ST. LIBORY          41.05N 98.35W
05/12/2011                   HOWARD             NE   LAW ENFORCEMENT

            ROADS HAVE WATER OVER THEM IN SOUTHEAST HOWARD COUNTY
            INCLUDING ST. PAUL ROAD AND 1ST AND 2ND AVES.

&&

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:00 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer45 min
May 12, 7:12 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk, York48 min
May 12, 7:21 PM CDTTornado WarningGIDYork24 min
May 12, 7:39 PM CDTSevere Thunderstorm WarningGIDPolk36 min
May 12, 7:42 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore38 min
May 12, 7:46 PM CDTSpecial Weather StatementGIDNuckolls29 min
May 12, 7:53 PM CDTSevere Thunderstorm WarningGIDPolk, York52 min
May 12, 11:22 PM CDTAreal Flood WarningGIDHall, Howard, Merrick12 hr
May 12, 11:27 PM CDTAreal Flood WarningGIDSherman10 hr
May 13, 12:23 AM CDTAreal Flood WarningGIDHamilton, Polk, York12 hr
May 13, 11:29 AM CDTAreal Flood WarningGIDHall, Merrick5 hr
May 13, 12:27 PM CDTAreal Flood WarningGIDPolk, York24 hr

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.